nova2012 Posted July 11, 2011 Share Posted July 11, 2011 Hi all, First post here. I've been taking Lamictal 200mg (100mg morning and 100mg night) for about four months now and Wellbutrin XL 300mg for about eight for depressive disorder NOS (maybe "subthreshold" bipolar as it's depression with atypical features and there is cyclicality involved). I stopped Wellbutrin cold turkey a week and a half ago, which may very well be causing or contributing to the fatigue I'm experiencing. I don't think it was usually this bad while taking both meds (except for maybe a day out of each week, when I seemed to have "energy"/cognition/slight mood dips). Since Wellbutrin is known to be activating, this would probably make sense. In any event, my reason for d/c'ing WB is because I want to try this supplement called EmpowerPlus. It has tons of amino acids and vitamins. Not sure if anyone here has heard of it--I suspect yes--but it's reportedly got an 85% success rate in treating bipolar, depression, schizophrenia, and a host of other psychiatric disorders. Yes, I'm *highly* skeptical too, but I'm sick of the side effects and potential problems down the line of continuing with these crazymeds. (That reminds me--has anyone here had experience with Empowerplus, good or bad?) So I'm going out on a limb and trying it, crossing my fingers till they're almost broken the whole way. Heh. So ultimately, in the next month or so, I'm probably going to taper off Lamictal. My main question is, has anyone experienced debilitating fatigue while on Lamictal, particularly in the afternoon? I feel this wave of exhaustion and drowsiness hit me at about 2-3pm every single day, to the point where I can barely concentrate and just want to sleep. I also have a *tremendous* hell of a time getting up in the mornings. Just want to sleep all day. Obviously this is not good or normal, nor is it conducive to working or being an otherwise functional member of society. I'm thinking one of two things: this could be a direct result of the Lamictal, or it could be a low-level constant dysthymia with atypical features (feeling tired, wanting to sleep a lot, etc.) breaking through, perhaps having worsened since d/c'ing Wellbutrin and losing those stimulating effects (or maybe even a withdrawal symptom/rebound depression from stopping WB). I just don't know what to do at this point. My mood isn't great, but it's bearable most of the time. However, the most debilitating aspect of my depression...or med side effects...is the constant fatigue and cognitive slowness/dysfunction. My memory has improved since d/c'ing Wellbutrin, I think, and I believe I'm actually a little less paranoid too (got pretty hypervigilant on WB...even more so than usual, heh). Anyone have any insight/ideas? BTW, my diagnoses (most professionally confirmed) are DD-NOS, ADHD Combined, social phobia, OCD, some personality issues, maybe GAD. Link to comment Share on other sites More sharing options...
This topic is now archived and is closed to further replies.